MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Red Eye(s) (2038); Eye Pain (4467)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: health impact - additional surgery: 4625 - ac washout.H6: health effect impact code- medication required: 4644 - intracameral moxifloxacin; prednisolone acetate; fortified vancomycin/tobramycin; pred-moxi-brom.H6 - work order search: no similar complaint was reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vticmo13.2 implantable collamer lens -16.50/+1.00/076 (sphere/cylinder/axis) into the patient`s left eye (os) on (b)(6) 2023.On (b)(6) 2024, inflammation was diagnosed (eye was red and painful).Additional diagnostics were performed such as macular oct and vitreous cultures (negative).Subsequent treatments were: ac washout, retina surgeons injected antibiotics.With prescription of additional steroids and antibiotics, by on (b)(6) 2024 issues resolved, the eye was white and quiet, negative seidel test.According to the surgeon the cause of the event was due to a medical trauma, difficult case; the pupil would not dilate and the iris was manipulated more than normal.The surgeon indicates this was a case of inflammation and not infection.The last information obtained on (b)(6) 2024 stated that patient current post-op protocol was pred-moxi-brom twice a day.The lens remains implanted.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18602467
Report Number2023826-2024-00189
Device Sequence Number2747375
Product Code QCB
UDI-Device Identifier00840311326754
UDI-Public00840311326754
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICMO13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2024
Initial Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient RaceAsian